Alert archive / Alabama / Red Flag Warnings in 2012
Red Flag Warning 12, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Mar 4, 2012, 5:23 AM CST for 39 counties in Alabama. It took effect at Mar 4, 2012, 12:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2012, 5:23 AM CST (11:23 UTC)
- In effect from
- Mar 4, 2012, 12:00 PM CST
- Expired
- Mar 4, 2012, 5:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 11:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 11.4 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2577 m above ground
- 0-6 km bulk shear
- 94 kt
- 0-1 km storm-relative helicity
- -146 m²/s²
- 0-3 km storm-relative helicity
- -298 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
325 WWUS84 KBMX 041123 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 523 AM CST SUN MAR 4 2012 ...BREEZY AND DRY CONDITIONS EXPECTED THIS AFTERNOON... .RELATIVE HUMIDTY VALUES WILL DROP TO 25 PERCENT OR BELOW FOR AROUND 4 HURS THIS AFTERNOON. ADDITIONALLY...A FEW WIND GUSTS MAY REACH 25 MPH. BUT THE 10...100...AND 1000 HOUR FUEL MOISTURE VALUES REMAIN HIGH. ALZ011>015-017>050-041930- /O.NEW.KBMX.FW.W.0012.120304T1800Z-120304T2300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 523 AM CST SUN MAR 4 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON FOR BREEZY AND DRY CONDITIONS... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON. * WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...AS LOW AS 22 PERCENT. * IMPACTS...THE COMBINATION OF A DRY AIRMASS AND WINDY CONDITIONS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$
1 follow-up statement
857 WWUS84 KBMX 041724 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 1124 AM CST SUN MAR 4 2012 ...BREEZY AND DRY CONDITIONS EXPECTED THIS AFTERNOON... .RELATIVE HUMIDITY VALUES WILL DROP TO 25 PERCENT OR BELOW FOR AROUND 4 HOURS THIS AFTERNOON. ADDITIONALLY...A FEW WIND GUSTS MAY REACH 25 MPH. BUT THE 10...100...AND 1000 HOUR FUEL MOISTURE VALUES REMAIN HIGH. ALZ011>015-017>050-042300- /O.CON.KBMX.FW.W.0012.120304T1800Z-120304T2300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 1124 AM CST SUN MAR 4 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON FOR BREEZY AND DRY CONDITIONS... * WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...AS LOW AS 16 PERCENT. * IMPACTS...THE COMBINATION OF A DRY AIRMASS AND WINDY CONDITIONS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Mar 4, 5:08 AM CST, 15 minutes earlier.
Area forecast discussion, Mar 4, 5:08 AM CST, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 508 AM CST SUN MAR 4 2012 .DISCUSSION... A WELCOME RETURN TO A COOLER AND STABLE AIRMASS WILL BE ON TAP FOR TODAY...WITH DEWPOINTS ALSO DROPPING INTO THE LOWER 20S AREAWIDE. DUE TO THE LOW DEWPOINTS WE WILL HAVE TO WATCH FOR CRITICAL FIRE WEATHER CRITERIA THIS AFTERNOON...AS MOST LOCATIONS SHOULD BE ABLE TO DROP BELOW 25 PERCENT FOR MUCH OF THE AFTERNOON. OTHERWISE...A WEAK CLIPPER SYSTEM WILL MOVE JUST TO OUR NORTH THROUGHOUT THE DAY TODAY. A FEW MID LEVEL CLOUDS WILL STREAM IN FROM THE NORTHWEST IN ASSOCIATION WITH AN UPPER LEVEL SHORTWAVE QUICKLY MOVING SOUTHEASTWARD FROM THE UPPER MIDWEST STATES. NORTHERN COUNTIES WILL OBSERVE THE MOST CLOUD COVER TODAY WHICH COULD IMPACT TEMPERATURES BY A FEW DEGREES. OTHER THAN THE POSSIBLE CLOUDS...VERY PLEASANT CONDITIONS ARE IN STORE ACROSS CENTRAL ALABAMA WITH HIGHS FORECAST TO BE IN THE UPPER 50S NORTHEAST TO THE MID 60S ACROSS THE SOUTH. WINDS WILL BECOME QUITE GUSTY THIS AFTERNOON AND SHIFT TO THE WEST IN RESPONSE TO THE APPROACHING SHORTWAVE AND DRY FRONT THAT LOOKS TO MOVE THROUGH AFTER MIDNIGHT TONIGHT WITH ANOTHER PUSH OF COOL DRY AIR. THE NORTHERLY FLOW WILL COOL TEMPERATURES DOWN A FEW DEGREES ON MONDAY AFTERNOON AND A LIGHT FREEZE COULD BE IN THE CARDS BY TUESDAY MORNING. SURFACE HIGH PRESSURE THEN SHIFTS OFF TO OUR NORTHEAST BY EARLY NEXT WEEK PRODUCING AN EASTERLY TO SOUTHEASTERLY FLOW ACROSS MUCH OF THE SOUTHEAST. MODERATING TEMPERATURES WILL ALSO BE THE STORY WITH A SOUTHERLY FLOW EXPECTED TO RETURN BY WEDNESDAY OF NEXT WEEK. AFTER THIS PERIOD...CONFIDENCE IN THE FORECAST IS REDUCED DRAMATICALLY DUE TO MODEL INCONSISTENCIES. ALL THE LONG RANGE MODELS DIG A LONGWAVE TROUGH INTO THE WESTERN CONUS ALL THE WAY SOUTHWARD TO BAJA CALIFORNIA BY WEDNESDAY...BUT THEY DIVERGE IN WHAT TO DO WITH THE UPPER LEVEL LOW THAT GETS CUT OFF FROM THE MEAN FLOW. THE GFS BRINGS THE UPPER LOW EASTWARD INTO TEXAS...KEEPING US IN A WARM AND MOIST SOUTHERLY FLOW THROUGH THE WEEKEND. THE ECMWF AND CANADIAN ARE CUTTING THE UPPER LOW OFF ACROSS THE FOUR CORNERS STATES AND TRY TO BRING DOWN A COLD FRONT INTO THE SOUTHEAST WITH A STRONGER NORTHERN STREAM. INTERESTING TO NOTE HOWEVER...THE GFS ENSEMBLE MEAN OF 500MB HEIGHTS LOOKS MORE IN AGREEMENT WITH THE ECMWF AND CANADIAN SOLUTIONS. DUE TO THE LARGE MODEL SPREAD...ENSEMBLE MOS NUMBERS FOR TEMPERATURES ARE ALMOST 20 DEGREES APART FROM THE LOW AND HIGH MEMBERS BY NEXT FRIDAY. LOOKING AT TELECONNECTIONS...THE AO AND NAO ARE FORECAST TO STAY POSITIVE THROUGH THE PERIOD WHICH WOULD CONTRADICT THE STRONGER NORTHERN STREAM THAT THE ECMWF AND CANADIAN ARE DEPICTING. FOR NOW...I DECIDED TO GO AHEAD AND BEGIN THE TREND OF INCREASING DEWPOINTS FROM A MODEL BLEND OF GFS AND ECMWF STARTING AS EARLY AS WEDNESDAY AFTERNOON AND RUNNING THROUGH THE AFTERNOON HOURS ON FRIDAY AS OPPOSED TO MOS GUIDANCE NUMBERS WHICH ARE TOO LOW. WE WILL NO DOUBT HAVE A STRONG SOUTHERLY FLOW SETTING UP THROUGH THIS PERIOD AND A MODEL BLEND LOOKS MORE REALISTIC AT THIS TIME. THE QUESTION WILL BE IF A COLD FRONT WILL BE ALLOWED TO MOVE SOUTHWARD AS THE ECMWF AND CANADIAN ARE INDICATING...OR IF THE FRONT WILL STALL TO OUR NORTH BY NEXT WEEKEND. DUE TO THE HIGH MODEL INCONSISTENCIES...WENT AHEAD AND KEPT MUCH OF THE DRIER AND COOLER AIR TO OUR NORTH AND KEPT HIGH CHANCE POPS THROUGH THE WEEKEND DUE TO THE POSSIBLE FRONT NEARBY AND WARM MOIST AIR IN PLACE. WE WILL HOPEFULLY HAVE MORE TO GO BY WITH BETTER MODEL AGREEMENT IN THE COMING DAYS IN REGARDS TO THE POSSIBILITY OF A FRONTAL PASSAGE. 56/GDG && .AVIATION... 06Z TAF DISCUSSION. VFR CONDITIONS EXPECTED THRU THE PERIOD. HIGH CLOUDS ASSOCIATED WITH A STRONG SHORT WAVE TROF ARE EXITING EAST ALABAMA. NORTH TO NORTHWEST WINDS WILL BACK AND BECOME WESTERLY BY 15Z AS A FAST MOVING SURFACE LOW TRACKS NORTH OF ALABAMA. INCREASING PRESSURE GRADIENT AFTER 15Z WILL PRODUCE WESTERLY WINDS OF 12-15 KNOTS SUSTAINED WITH HIGHER GUSTS. 58/ROSE && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 57 36 55 31 63 / 0 0 0 0 0 ANNISTON 59 37 56 31 61 / 0 0 0 0 0 BIRMINGHAM 60 39 57 34 64 / 0 0 0 0 0 TUSCALOOSA 62 40 60 34 66 / 0 0 0 0 0 CALERA 61 41 58 34 64 / 0 0 0 0 0 AUBURN 61 37 58 34 62 / 0 0 0 0 0 MONTGOMERY 65 40 63 36 66 / 0 0 0 0 0 TROY 63 37 63 31 64 / 0 0 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 56/58
Hazardous weather outlook, Mar 3, 8:03 PM CST, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 803 PM CST SAT MAR 3 2012 ALZ011>015-017>050-041600- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 803 PM CST SAT MAR 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Mar 4, 2:17 AM CST, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
217 AM CST SUN MAR 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 1 N ETHELSVILLE 33.43N 88.22W
03/02/2012 PICKENS AL EMERGENCY MNGR
SEVERAL TREES AND POWERLINES WERE BLOWN DOWN.
0342 PM HAIL FAYETTE 33.69N 87.83W
03/02/2012 E0.75 INCH FAYETTE AL PUBLIC
0345 PM HAIL DETROIT 34.03N 88.17W
03/02/2012 E0.88 INCH LAMAR AL EMERGENCY MNGR
0358 PM HAIL 1 S NEW LEXINGTON 33.55N 87.66W
03/02/2012 M1.00 INCH TUSCALOOSA AL EMERGENCY MNGR
HAIL OF JUST OVER ONE INCH REPORTED JUST SOUTH OF NEW
LEXINGTON.
0422 PM HAIL 3 S THE WYE 33.57N 87.37W
03/02/2012 M1.75 INCH TUSCALOOSA AL STORM CHASER
LARGE HAIL UP TO THE SIZE OF GOLF BALLS WERE OBSERVED
ALONG HIGHWAY 69 ALONG THE WALKER...TUSCALOOSA COUNTY
LINE.
0431 PM HAIL JASPER 33.85N 87.27W
03/02/2012 E1.00 INCH WALKER AL AMATEUR RADIO
QUARTER SIZE HAIL AT 1302 8TH AVE IN JASPER.
0431 PM TSTM WND DMG JASPER 33.85N 87.27W
03/02/2012 WALKER AL AMATEUR RADIO
TREES WERE BLOWN DOWN AT SR 269 AND 24TH ST.
0437 PM HAIL SIPSEY 33.82N 87.09W
03/02/2012 E1.00 INCH WALKER AL AMATEUR RADIO
QUARTER SIZE HAIL NEAR SIPSEY.
0445 PM HAIL 3 SW ARKADELPHIA 33.83N 86.96W
03/02/2012 E1.75 INCH WALKER AL AMATEUR RADIO
GOLF BALL SIZE HAIL REPORTED NEAR THE WALKER, BLOUNT AND
JEFFERSON COUNTY LINE.
0450 PM HAIL DORA 33.73N 87.08W
03/02/2012 E1.00 INCH WALKER AL PUBLIC
QUARTER SIZE HAIL WAS OBSERVED IN DORA.
0458 PM HAIL 4 SW BLOUNT SPRINGS 33.89N 86.83W
03/02/2012 E1.00 INCH BLOUNT AL AMATEUR RADIO
QUARTER SIZE HAIL WAS REPORTED ON BRYANT MOUNTAIN.
0504 PM HAIL 5 WNW GARDENDALE 33.68N 86.88W
03/02/2012 E0.75 INCH JEFFERSON AL PUBLIC
PENNY SIZE HAIL WAS REPORTED IN THE MOUNT OLIVE AREA.
0528 PM HAIL PALMERDALE 33.74N 86.65W
03/02/2012 E0.50 INCH JEFFERSON AL AMATEUR RADIO
SMALL HAIL REPORTED IN PALMERDALE.
0539 PM HAIL SPRINGVILLE 33.77N 86.48W
03/02/2012 E1.00 INCH ST. CLAIR AL FIRE DEPT/RESCUE
FIRE DEPT REPORTED QUARTER SIZE HAIL IN SPRINGVILLE.
0606 PM TSTM WND DMG BEECHWOOD 32.13N 86.66W
03/02/2012 LOWNDES AL EMERGENCY MNGR
SIGNIFICANT TREE DAMAGE WAS REPORTED ALONG STATE ROAD 21
NEAR THE BEECHWOOD COMMUNITY. POSSIBLE TORNADO.
0615 PM HAIL DETROIT 34.03N 88.17W
03/02/2012 E0.88 INCH LAMAR AL EMERGENCY MNGR
0615 PM TSTM WND DMG DETROIT 34.03N 88.17W
03/02/2012 LAMAR AL EMERGENCY MNGR
TREES SNAPPED AND UPROOTED IN DETROIT. PEOPLE TRAPPED IN
A STORM SHELTER.
0623 PM TSTM WND DMG 3 SSW HAMILTON 34.10N 88.00W
03/02/2012 MARION AL EMERGENCY MNGR
TREES DOWN ON A RESIDENCE NEAR THE INTERSECTION OF CR 35
AND GEORGIA CIRCLE.
0625 PM HAIL 8 W JACKSONVILLE 33.82N 85.89W
03/02/2012 E1.00 INCH CALHOUN AL TRAINED SPOTTER
QUARTER SIZE HAIL WAS REPORTED IN WELLINGTON.
0627 PM HAIL BLOUNTSVILLE 34.10N 86.58W
03/02/2012 E1.00 INCH BLOUNT AL LAW ENFORCEMENT
QUARTER SIZE HAIL WAS OBSERVED IN BLOUNTSVILLE.
0630 PM HAIL JACKSONVILLE 33.81N 85.76W
03/02/2012 E1.00 INCH CALHOUN AL PUBLIC
QUARTER SIZE HAIL WAS OBSERVED IN JACKSONVILLE.
0639 PM HAIL SUSAN MOORE 34.09N 86.44W
03/02/2012 E1.25 INCH BLOUNT AL AMATEUR RADIO
HALF DOLLAR SIZE HAIL FELL IN SUSAN MOORE.
0644 PM FUNNEL CLOUD NE ONEONTA 33.95N 86.47W
03/02/2012 BLOUNT AL LAW ENFORCEMENT
FUNNEL CLOUD REPORTED BETWEEN ONEONTA AND SNEAD.
0645 PM HAIL 5 NNW LYNNS PARK 33.87N 87.18W
03/02/2012 M1.25 INCH WALKER AL PUBLIC
LARGE HAIL WAS OBSERVED EAST NORTHEAST OF JASPER.
0645 PM HAIL JASPER 33.85N 87.27W
03/02/2012 E1.00 INCH WALKER AL PUBLIC
HAIL UP TO ONE INCH IN DOWNTOWN JASPER.
0646 PM TSTM WND DMG 3 E WOODSTOCK JUNCTION 33.22N 87.13W
03/02/2012 BIBB AL EMERGENCY MNGR
TREES DOWN ON EASTERN VALLEY RD NEAR THE TUSCALOOSA
COUNTY LINE. POWER OUTAGES ALSO REPORTED IN THE SAME
AREA.
0648 PM HAIL TANNEHILL IRONWORKS STA 33.25N 87.07W
03/02/2012 E1.75 INCH TUSCALOOSA AL PUBLIC
GOLF BALL SIZE HAIL WAS OBSERVED AT THE TANNEHILL
IRONWORKS STATE PARK.
0650 PM HAIL 2 SE DOUBLE SPRINGS 34.13N 87.38W
03/02/2012 E1.00 INCH WINSTON AL EMERGENCY MNGR
QUARTER SIZE HAIL FELL NEAR DOUBLE SPRINGS.
0652 PM HAIL MCCALLA 33.35N 87.01W
03/02/2012 E1.00 INCH JEFFERSON AL PUBLIC
QUARTER SIZE HAIL FELL NEAR MCCALLA.
0652 PM HAIL CUBA 32.44N 88.37W
03/02/2012 E0.88 INCH SUMTER AL EMERGENCY MNGR
NUCKEL SIZE HAIL WAS REPORTED IN CUBA.
0655 PM TSTM WND DMG 3 SW MARS HILLS 33.81N 85.43W
03/02/2012 CLEBURNE AL EMERGENCY MNGR
SEVERAL TREES WERE BLOWN DOWN NEAR PINEY WOOD AND CR 14.
0655 PM TSTM WND DMG CUBA 32.44N 88.37W
03/02/2012 SUMTER AL FIRE DEPT/RESCUE
A TIN ROOF BLOWN OFF OF A SHED NEAR THE INTERSECTION OF
CR 10 AND HWY 11. METAL AWNING BLOWN OFF OF A MOBILE HOME
NEAR THE INTERSECTION OF HWY 11 AND SHEEPSKIN RD. ROOF
COMPLETELY REMOVED FROM WOODEN OUTBUILDING AND BLOWN INTO
TREE 50 FT AWAY NEAR THE INTERSECTION OF HWY 11 AND
LAUDERDALE RD.
0655 PM HAIL DOUBLE SPRINGS 34.15N 87.40W
03/02/2012 E1.00 INCH WINSTON AL EMERGENCY MNGR
QUARTER SIZE HAIL FELL NEAR DOUBLE SPRINGS.
0703 PM HAIL BLUFF PARK 33.40N 86.86W
03/02/2012 E0.50 INCH JEFFERSON AL 911 CALL CENTER
SMALL HAIL REPORTED IN BLUFF PARK.
0703 PM HAIL BESSEMER 33.38N 86.96W
03/02/2012 E1.75 INCH JEFFERSON AL AMATEUR RADIO
GOLF BALL SIZE HAIL WAS REPORTED IN LACEYS CHAPEL.
0705 PM HAIL VESTAVIA HILLS 33.43N 86.79W
03/02/2012 E0.88 INCH JEFFERSON AL PUBLIC
NICKEL HAIL WAS REPORTED IN VESTAVIA.
0711 PM HAIL HOOVER 33.38N 86.82W
03/02/2012 E1.00 INCH JEFFERSON AL AMATEUR RADIO
QUARTER SIZE HAIL WAS OBSERVED IN BLUFF PARK.
0714 PM HAIL BLUFF PARK 33.40N 86.86W
03/02/2012 E1.75 INCH JEFFERSON AL PUBLIC
0714 PM HAIL HOOVER 33.38N 86.82W
03/02/2012 E1.25 INCH JEFFERSON AL AMATEUR RADIO
HALF DOLLAR SIZE HAIL WAS OBSERVED AT THE ROSS BRIDGE
RESORT.
0715 PM HAIL REECE CITY 34.07N 86.03W
03/02/2012 E1.00 INCH ETOWAH AL PUBLIC
QUARTER SIZE HAIL WAS OBSERVED NEAR REECE CITY.
0715 PM HAIL 4 NNE REECE CITY 34.13N 86.00W
03/02/2012 E0.75 INCH ETOWAH AL PUBLIC
0716 PM HAIL 2 E IRONDALE 33.54N 86.67W
03/02/2012 E0.75 INCH JEFFERSON AL AMATEUR RADIO
PENNY SIZE HAIL WAS REPORTED NEAR SHADES VALLEY HIGH
SCHOOL.
0725 PM TSTM WND DMG LIVINGSTON 32.60N 88.19W
03/02/2012 SUMTER AL EMERGENCY MNGR
UNKNOWN DAMAGE REPORTED AT THE HOOVER APARTMENTS AT THE
UWA CAMPUS.
0729 PM HAIL TRUSSVILLE 33.64N 86.59W
03/02/2012 E1.75 INCH JEFFERSON AL AMATEUR RADIO
GOLF BALL SIZE HAIL WAS REPORTED AT CR10 FIREHOUSE 2.
0733 PM HAIL LIVINGSTON 32.60N 88.19W
03/02/2012 E1.00 INCH SUMTER AL AMATEUR RADIO
QUARTER SIZE HAIL WAS OBSERVED IN LIVINGSTON.
0733 PM HAIL MARGARET 33.69N 86.47W
03/02/2012 E1.00 INCH ST. CLAIR AL 911 CALL CENTER
QUARTER SIZE HAIL FELL NEAR MARGARET.
0733 PM HAIL MARGARET 33.69N 86.47W
03/02/2012 E1.00 INCH ST. CLAIR AL AMATEUR RADIO
QUARTER SIZE HAIL FELL AT MARGARET.
0733 PM HAIL ODENVILLE 33.69N 86.40W
03/02/2012 E1.00 INCH ST. CLAIR AL AMATEUR RADIO
QUARTER SIZE HAIL FELL IN ODENVILLE.
0735 PM HAIL 3 WSW LAKE TUSCALOOSA B 33.37N 87.66W
03/02/2012 E1.75 INCH TUSCALOOSA AL EMERGENCY MNGR
GOLF BALL SIZE HAIL WAS REPORTED NEAR THE INTERSECTION OF
RUE RD AND BONE CAMP RD.
0740 PM HAIL 2 WSW LAKE TUSCALOOSA B 33.38N 87.63W
03/02/2012 E1.00 INCH TUSCALOOSA AL 911 CALL CENTER
QUARETR SIZE HAIL WAS REPORTED NEAR THE NORTH WINDS
SUBDIVISION ON OLD FAYETTE RD.
0743 PM HAIL CENTRE 34.15N 85.67W
03/02/2012 E0.88 INCH CHEROKEE AL BROADCAST MEDIA
NICKEL SIZE HAIL FELL IN CENTRE.
0750 PM HAIL WINFIELD 33.93N 87.80W
03/02/2012 E1.00 INCH MARION AL EMERGENCY MNGR
QUARTER SIZE HAIL WAS REPORTED IN WINFIELD.
0750 PM HAIL 6 NE MOUNDVILLE 33.06N 87.58W
03/02/2012 E1.00 INCH TUSCALOOSA AL TRAINED SPOTTER
REPORTED JUST SOUTH OF SHELTON STATE COMMUNITY COLLEGE.
0805 PM TSTM WND DMG KENNEDY 33.58N 87.99W
03/02/2012 LAMAR AL FIRE DEPT/RESCUE
TREES WERE BLOWN DOWN NEAR THE INTERSECTION OF CR 2 AND
HWY 96.
0807 PM HAIL SAMANTHA 33.47N 87.63W
03/02/2012 E1.75 INCH TUSCALOOSA AL PUBLIC
0810 PM HAIL 2 S BLACK POND 34.04N 87.37W
03/02/2012 E1.00 INCH WINSTON AL PUBLIC
QUARTER SIZE HAIL ALONG WITH A COUPLE OF TREES BLOWN
DOWN.
0815 PM HAIL 6 ENE DORA 33.76N 86.99W
03/02/2012 E2.00 INCH JEFFERSON AL STORM CHASER
MULTIPLE CARS DAMAGED.
0825 PM HAIL SUMITON 33.75N 87.05W
03/02/2012 E1.75 INCH WALKER AL AMATEUR RADIO
GOLF BALL SIZE HAIL FELL AT MARKLAND RD AND EMPIRE RD.
0833 PM HAIL 3 NW LOCUST FORK WARRIO 33.83N 86.84W
03/02/2012 E0.75 INCH JEFFERSON AL 911 CALL CENTER
0905 PM HAIL SHOTTSVILLE 34.26N 88.13W
03/02/2012 E0.50 INCH MARION AL EMERGENCY MNGR
SMALL HAIL WAS REPORTED AT SR 19 FIRESTATION.
0915 PM TORNADO 3 ENE CAHABA RIVER AT S 32.55N 87.15W
03/02/2012 F1 PERRY AL EMERGENCY MNGR
TORNADO FROM SOUTHEASTERN PERRY INTO NORTHERN DALLAS AND
NORTHWEST AUTAUGA COUNTIES. HUNDREDSOF TREES SNAPPED OFF,
2 TRAILERS OVERTURNED, AND DAMAGE TO THE PAUL GRIST STATE
PARK CENTER. PATH 19.2 MILES AND 750 YARDS WIDE.
0931 PM TSTM WND DMG PLANTERSVILLE 32.66N 86.92W
03/02/2012 DALLAS AL EMERGENCY MNGR
MULTIPLE TREES WERE BLOWN DOWN ON AL HWY 22 JUST SOUTH OF
PLANTERSVILLE. POSSIBLE TORNADO.
0946 PM HEAVY RAIN BLOUNTSVILLE 34.10N 86.58W
03/02/2012 E0.00 INCH BLOUNT AL EMERGENCY MNGR
URBAN FLOODING ON WATER STREET.
1001 PM TORNADO 3 WNW MOUNTAIN CREEK 32.73N 86.53W
03/02/2012 F2 CHILTON AL NWS STORM SURVEY
TORNADO IN SOUTHERN CHILTON AND SOUTHERN COOSA COUNTIES.
AT LEAST A DOZEN HOMES WERE DAMAGED OR DESTROYED.
HUNDREDS OF TREES WERE SNAPPED OR UPROOTED. PATH WAS 28
MILES LONG AND TORNADO WAS 700 YARDS WIDE.
1036 PM TSTM WND DMG ATTALLA 34.02N 86.09W
03/02/2012 ETOWAH AL EMERGENCY MNGR
DAMAGE TO AT LEAST 2 HOMES AND NUMEROUS TREES DOWN IN
ATTALLA. ONE BUSINESS SUSTAINED DAMAGE TO BRICK VENEER.
TWO BUSINESS SIGNS BLOWN OUT.
1040 PM TSTM WND DMG PINSON 33.69N 86.68W
03/02/2012 JEFFERSON AL BROADCAST MEDIA
TREE DOWN ON A CAR AT DEWEY HEIGHTS ROAD AND HICKORY
TRAIL IN PINSON.
1040 PM TSTM WND DMG GADSDEN 34.01N 86.01W
03/02/2012 ETOWAH AL BROADCAST MEDIA
TREES DOWN ALONG HWY 411 IN GADSDEN.
1040 PM TORNADO 5 SSW ALEXANDER CITY 32.87N 85.97W
03/02/2012 F2 TALLAPOOSA AL NWS STORM SURVEY
*** 1 FATAL, 2 INJ *** SEVERAL MOBILE HOMES WERE
COMPLETELY DESTROYED. THE FATALITY AND INJURIES OCCURRED
IN THESE HOMES. THOUSANDS OF TREES WERE UPROOTED OR
SNAPPED OFF ALONG THE PATH. PATH LENGTH WAS 31.3 MILES
AND 1000 YARDS WIDE.
1040 PM TSTM WND DMG 4 SSW ALEXANDER CITY 32.87N 85.97W
03/02/2012 TALLAPOOSA AL EMERGENCY MNGR
NUMEROUS REPORTS OF TREES AND POWERLINES DOWN NEAR WIND
CREEK AND ALONG COUNTY ROAD 63. POSSIBLE TORNADO.
1051 PM TSTM WND GST 5 NE HOKES BLUFF 34.06N 85.81W
03/02/2012 M63.00 MPH ETOWAH AL BROADCAST MEDIA
1058 PM TSTM WND DMG 4 ESE EAGLE CREEK 32.93N 85.68W
03/02/2012 TALLAPOOSA AL EMERGENCY MNGR
TREES AND POWERLINES DOWN ACROSS DENVER ROAD FOR
APPROXIMATELY ONE MILE. POSSIBLE TORNADO.
1104 PM TSTM WND DMG CUBA 32.44N 88.37W
03/02/2012 SUMTER AL EMERGENCY MNGR
TREE BLOWN DOWN ON A HOME ALONG 5TH AVE.
1104 PM TSTM WND DMG CUBA 32.44N 88.37W
03/02/2012 SUMTER AL EMERGENCY MNGR
TREE BLOWN DOWN ON A HOME ALONG 5TH AVE.
1105 PM HAIL 5 SW CENTRE 34.10N 85.73W
03/02/2012 E1.00 INCH CHEROKEE AL PUBLIC
QUARTER SIZE HAIL FELL ALONG CR 19.
&&
LINHARESNearby
Red Flag Warnings in Alabama, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.